Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 177, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 25, 2007, 11:58 PM CDT for LaMoure County, North Dakota. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2007, 11:58 PM CDT (04:58 UTC)
- Expired
- Jun 26, 2007, 12:45 AM CDT
- In force
- 47 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County LaMoure County, ND
The radar
The Aberdeen radar (KABR), 124 km from the middle of the area, began a volume at 04:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 5.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2416 J/kg
- Mixed-layer CIN
- -265 J/kg
- Mixed-layer LCL
- 1640 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 260458 SVRBIS NDC045-260545- /O.NEW.KBIS.SV.W.0177.070626T0458Z-070626T0545Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1158 PM CDT MON JUN 25 2007 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL LAMOURE COUNTY IN SOUTHEAST NORTH DAKOTA... * UNTIL 1245 AM CDT * AT 1154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR DICKEY...OR ABOUT 26 MILES SOUTHEAST OF JAMESTOWN...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MARION AROUND 1210 AM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING FOR SOUTHWESTERN NORTH DAKOTA. LAT...LON 4657 9863 4647 9842 4663 9816 4663 9859 $$ NH
3 follow-up statements
000 WWUS53 KBIS 260516 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1216 AM CDT TUE JUN 26 2007 NDC045-260545- /O.CON.KBIS.SV.W.0177.000000T0000Z-070626T0545Z/ LAMOURE ND- 1216 AM CDT TUE JUN 26 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR NORTHEASTERN LAMOURE COUNTY... AT 1215 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR MARION...OR ABOUT 23 MILES SOUTHWEST OF VALLEY CITY...MOVING NORTHEAST AT 25 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING FOR SOUTHWESTERN NORTH DAKOTA. LAT...LON 4656 9845 4649 9822 4663 9816 4663 9841 $$ NH
000 WWUS53 KBIS 260526 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1226 AM CDT TUE JUN 26 2007 NDC045-260545- /O.CON.KBIS.SV.W.0177.000000T0000Z-070626T0545Z/ LAMOURE ND- 1226 AM CDT TUE JUN 26 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR NORTHEASTERN LAMOURE COUNTY... AT 1223 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED OVER EXTREME NORTHEASTERN LAMOURE COUNTY...OR ABOUT 22 MILES SOUTH OF VALLEY CITY...MOVING NORTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. LAT...LON 4656 9827 4655 9805 4663 9804 4662 9826 $$ NH
000 WWUS53 KBIS 260543 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1240 AM CDT TUE JUN 26 2007 NDC045-260550- /O.EXP.KBIS.SV.W.0177.000000T0000Z-070626T0545Z/ LAMOURE ND- 1240 AM CDT TUE JUN 26 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAMOURE COUNTY EXPIRES AT 1245 AM CDT... THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA AND NO LONGER POSES A SIGNIFICANT THREAT. ADDITIONAL THUNDERSTORMS ARE DEVELOPING ACROSS LAMOURE COUNTY AND SOUTH. STAY ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS AS THESE DEVELOPING STORMS HAVE THE POTENTIAL TO BECOME SEVERE. LAT...LON 4656 9827 4655 9805 4663 9804 4662 9826 $$ NH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:40 PM CDT, 8 hours 18 minutes earlier.
Area forecast discussion, Jun 25, 3:40 PM CDT, 8 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 340 PM CDT MON JUN 25 2007 .SHORT TERM... MAIN CONCERN THIS FORECAST WILL BE THUNDERSTORMS. STATIONARY FRONT FROM SOUTHWEST THROUGH NORTHEAST NORTH DAKOTA AT 20Z WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS EVENING AND OVERNIGHT. HAVE HIGHLIGHTED THE POSSIBILITY OF SEVERE THUNDERSTORMS FOR THE PERIOD 00Z THROUGH 06Z ACROSS SOUTHWEST AND CENTRAL NORTH DAKOTA. ON TUESDAY THE LOW AND ASSOCIATED FRONTAL SYSTEM WILL BE LEAVING THE REGION WITH COOL HIGH PRESSURE PUSHING IN. HAVE ENDED THE THREAT FOR PRECIPITATION AFTER 12Z TUESDAY. HIGH PRESSURE WILL DOMINATE THE WEATHER FOR THE PERIOD TUESDAY THROUGH THURSDAY. EXPECT DRY AND COOL WEATHER THROUGH THE PERIOD. KEPT A SLIGHT CHANCE OF THUNDERSTORMS IN FAR WEST FOR THURSDAY NIGHT WITH APPROACHING SURFACE LOW AND SHORTWAVE. .LONG TERM... VERY FEW CHANGES IN THE LONG TERM TODAY. WE BEGIN THE PERIOD ON FRIDAY IN A DIRTY RIDGE AND THEN TRANSITION TO A SOUTHWEST UPPER FLOW BY SATURDAY...THEN A BROAD FLAT RIDGE OVER THE REGION SUNDAY AND MONDAY WITH WEAK SURFACE FEATURES. WILL BE AN OCCASIONAL SHORTWAVE TRAVELING OVER RIDGE THAT COULD SPARK A THUNDERSTORM SO WILL BASICALLY STICK WITH PREVIOUS FCST OF ONLY SLIGHT CHANCE POPS SUNDAY AND MONDAY. FOR NOW WILL HOLD OFF ON BRINGING A CHANCE SATURDAY EVENING/NIGHT BUT THIS IS THE ONE PERIOD WHERE THE GFS INDICATES A WEAK SURFACE TROUGH THAT MOVES ACROSS THE CWA...BUT THE ECMWF KEEPS THE SURFACE LOW NEARLY STATIONARY TO OUR WEST. WILL LET LATER SHIFTS TAKE ANOTHER PEEK. NO CHANGES TO TEMPERATURES...WITH MID TO UPPER 80S MOST AREAS THROUGH THE PERIOD. && .AVIATION... MVFR CLOUDINESS HOLDING ON OVER NORTHERN NORTH DAKOTA...NORTH OF STATIONARY FRONT. RUC INDICATES THIS MOISTURE HOLD ON OVER THE NORTH CENTRAL UNTIL THE COLD FRONT CLEARS THINGS OUT AFTER MIDNIGHT. OTHERWISE THE MAIN CONCERN WILL BE TIMING/LOCATION OF THUNDERSTORMS. VERY UNSTABLE ATMOSPHERE IN PLACE TO THE SOUTH AND EAST OF THE FRONT...BUT STILL CAPPED. WILL HOLD OFF BRINGING A CHANCE OF THUNDERSTORMS UNTIL AROUND 03Z. THINGS CLEAR OUT FROM WEST TO EAST WITH VFR CONDITIONS BEHIND CDFNT. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && WAA/TH
Hazardous weather outlook, Jun 25, 5:21 AM CDT, 18 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 521 AM CDT MON JUN 25 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-261030- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 521 AM CDT MON JUN 25 2007 /421 AM MDT MON JUN 25 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE MORNING HOURS TODAY...FOLLOWED BY A BRIEF LULL THIS AFTERNOON BEFORE REGENERATING THIS EVENING INTO TONIGHT. A SLOW MOVING COLD FRONT ACROSS CENTRAL AND NORTHERN NORTH DAKOTA WILL SLOWLY MOVE EAST LATE TODAY INTO TONIGHT. AN UPPER LEVEL TROUGH WILL APPROACH LATE THIS AFTERNOON INITIATING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS THIS EVENING THROUGH TONIGHT. WITH THE COLD FRONT BEING PUSHED EAST LATE TONIGHT...COOLER AND DRIER AIR WILL WILL MOVE IN ON TUESDAY. A RIVER FLOOD WARNING IS IN EFFECT FOR THE JAMES RIVER NEAR LUDDEN DAM. SEE THE LATEST FLOOD STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY COOLER AND DRIER AIR WILL MOVE ACROSS THE STATE ON TUESDAY FOLLOWED BY A GRADUAL WARMING TREND WEDNESDAY THROUGH SUNDAY. THE PATTERN LOOKS TO REMAIN STABLE THROUGH SUNDAY RESULTING IN GENERALLY DRY AND WARM WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING THROUGH TONIGHT.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 12:02 AM CDT | Severe Thunderstorm Warning | BIS | McIntosh | 58 min |
| Jun 26, 12:08 AM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 34 min |
| Jun 26, 12:16 AM CDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley | 59 min |
| Jun 26, 12:58 AM CDT | Severe Thunderstorm Warning | BIS | Dickey | 62 min |
| Jun 26, 1:28 AM CDT | Severe Thunderstorm Warning | BIS | Renville, Ward | 43 min |
| Jun 26, 1:59 AM CDT | Severe Thunderstorm Warning | BIS | Dickey | 39 min |
| Jun 26, 2:01 AM CDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry, Renville | 59 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.